Insulin induced hypoglycemia Goljan RR

Discussion in 'Step I' started by Anaphylactic, May 27, 2008.

  1. Anaphylactic

    2+ Year Member

    Joined:
    Jan 28, 2008
    Messages:
    52
    Likes Received:
    0
    Status:
    Medical Student
    In Goljan RR path pg. 518, it says that "insulin-induced hypoglycemia" is the most common complication of diabetes. It does not make any sense to me as I think it should be the opposite. Can anyone help? Thanks.
     
  2. agranulocytosis

    Physician 10+ Year Member

    Joined:
    Sep 22, 2007
    Messages:
    556
    Likes Received:
    28
    Status:
    Fellow [Any Field]
    It's due to the exogenous insulin used to treat type 1 DM.
     
  3. LadyWolverine

    10+ Year Member

    Joined:
    Aug 17, 2004
    Messages:
    1,682
    Likes Received:
    35
    Status:
    Attending Physician
    You inject too much insulin for your needs. Your muscle and fat cells take up all the glucose. You get hypoglycemic.
     
  4. 45408

    45408 aw buddy
    7+ Year Member

    Joined:
    Jun 13, 2004
    Messages:
    16,976
    Likes Received:
    44
    Status:
    Resident [Any Field]
    Easily leading to coma and death. If a diabetic takes their insulin but doesn't eat enough (or at all), s/he can be in a coma in a real hurry.
     

Share This Page